MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFRAME 18 FRAMING COIL VTA; EMBOLIZATION COIL

MICROVENTION, INC. HYDROFRAME 18 FRAMING COIL VTA; EMBOLIZATION COIL
Model Number 181243HFRM-V
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis.The root cause cannot be determined.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during embolization of an aneurysm, the implant coil did not detach.When the device was withdrawn, the implant coil detached.The delivery pusher appeared damaged.The implant was left in the aneurysm.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
The device was returned with the pusher.The implant, dispenser hoop and introducer were not returned.During physical inspection of the unit, multiple points of damage were found on the pusher.The pusher was severely stretched from the platinum coil toward the distal area of the pusher.Within this stretched portion of the pusher, the lead wires were found to be damaged and the monofilament was found to be severely tangled and damaged.The gold connector was found intact and the heater coil was found without burn marks.A thorough non-detachment analysis could not be performed due to the implant missing and due to the damaged lead wires.The root cause of the reported complaint cannot be definitively determined, but the observed damage is historically related to units that have been subjected to excessive tensile forces.

Brand Name
HYDROFRAME 18 FRAMING COIL VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9118587
Report Number2032493-2019-00230
Device Sequence Number1972184
Product Code HCG
UDI-Device Identifier00816777023834
UDI-Public(01)00816777023834(11)180921(17)230831(10)1809215P7
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K100454
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2023
Device Model Number181243HFRM-V
Device Catalogue Number181243HFRM-V
Device Lot Number1809215P7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1